Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Withdrawal?
avatar
lmguccione posted:
I have had a few drinks almost every night for over 2 years,. I have recently stopped drinking, for about 3 days now. I have had a headache, slight nausea, and diarrhea. Are these normal side effects? Or am I just sick?
Reply
 
avatar
Betty Ford Center
A Thomas McLellan, PhD responded:
If "a few drinks" means less than four, then it is unlikely your symptoms are related to the drinking. If "a few drinks" means more than that number, the symptoms could be withdrawal. If you are also using other drugs and/or prescribed medications, the withdrawal could have complications. Withdrawal tyically begins 2-3 days following the last drink.


Featuring Experts from Betty Ford Center

Sean Barlow, M.D., is the Betty Ford Center's Chief Psychiatrist and is Board Certified in Psychiatry and has an Certificate of Added Qualificat...More

Helpful Tips

smoking
you can also try the quitnet.com. you cangetsomefree parches there. the patches have really helped my with my stopping. More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.